I'm on Topamax for Migraines, I've been on it for about 7 months and the side effects go away after a while so definitely hang in there. However, I have found that Topamax made me more anxious in the begining. And even still when I get anxious about something I can feel it and I never had an anxiety problem before. So if you do, I definitely think it will increase your anxiety. As far as weight loss goes, it all depends on your milligrams and the individual. Not everyone loses weight on Topamax, I even heard of some people gaining. I have about 10 pounds to lose (I'm 5`1 119 lbs) and I take 50 mgs at bedtime. I noticed weight loss right away because your apetite changes a lot. At least mine did, not everyones does. It does taper off though the longer you are on the meds. The more mgs you take, the more chance you have of losing weight. I think the people who lose weight the most are the ones who take it for seizures because they take 100s of mgs a day.
I take Topamax for Bipolar. I have not noticed any anxiety or any negative side effects really. Maybe some irritability and tiredeness but they went away after a few weeks. I noticed a change in appetite right away. It stopped my binge eating. I started out on 50mg if I remember correctly. I quickly lost 25 pounds. I worked myself up to 150mg over a year and a half. I lost 70 pounds altogether. I, too, gained lots of weight from all the medications I have taken in the past. I lost alot of the weight,too with the help of my own will power and the Slim Fast diet, too. Also I developed Anorexia (which my therapist says is a result of Topamax, so be careful).
But as of late, I gained 3 pounds, I'm at a healthy weight and I am binge eating again. I think the weight loss associated with Topamax happens in the beginning and maybe again a litlle bit with an increase in dosage.
Sorry I can't tell you more about how it will effect your anxiety, but it hasn't bothered me any. I was even taking Buspar for Anxiety when I started Topamax and weened off of it because I felt it made my aniety worse.
Topamax is my wonder drug.
I didn't lose any weight on Topamax (I'm on it for epilepsy, 250 mg/day). I did, however, get dumbed down, have severe memory problems, get suicidally depressed, this annoying tingling sensation in my feet and occasional eye pain.
I have read multi-testimonials and some people swear that Topamax is their "wonder drug". For me, it has really destroyed my life. I haven't been able to find a stable job for two years and I can't get health insurance to switch meds (i'm on patient assistance now). I need to take it or I will get convulsions.